# SDR CALA9800173

- Difficulty date: February 4, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N17543
- Make and model: Doug DC-9-32
- Aircraft serial: 45789
- System (JASC): 2170 · Humidity Control System
- Part: Coalescer Bags
- Part number: 21D101
- Condition: Dirty
- Location: Cabin
- Stage of operation: CL
- Nature of condition: B
- Precautionary procedure: A, D

## Discrepancy

SMOKE APPEARED IN THE CABIN AND COCKPIT AFTER TAKEOFF WITH THE ENGINE AND AIRFOIL ANTI-ICE ON.  ALSO, THE RT AIR CONDITIONING SUPPLY TEMP HIGH LIGHT ILLUMINATED.  THE AIRFOIL ANTI-ICE WAS TURNED OFF AND THE SMOKE DISSIPATED.  THE AIRCRAFT WAS RETURNED TO CLE WHERE IT LANDED WITHOUT INCIDENT.  MAINTENANCE FOUND COALESCER BAGS WITH OILY SUBSTANCE, WATER, AND DIRT PRESENT.  THE COALESCER BAGS WERE REPLACED.  THE ENGINES WERE RUN WITH PACKS AND ANTI-ICE SYSTEMS ON AND NO SMOKE WAS PRESENT.
